Evidence map›Paper›PMID 31722513›Full record

ArticleThe Korean journal of internal medicine2020

Incidence of teicoplanin adverse drug reactions among patients with vancomycin-associated adverse drug reactions and its risk factors.

Byung-Keun Kim, Jung-Hyun Kim, Kyoung-Hee Sohn, Ju-Young Kim, Yoon-Seok Chang, Sae-Hoon Kim

Open access · goldAbstract read
In one paragraph

Article in The Korean journal of internal medicine, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.

0numbers the graph read from it
0cells of the map it votes in
4citing papers in PubMed
0.9field-weighted citation impact, top 25% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

4 citing papers in PubMed, 10 citations in OpenAlex.

  1. Review
  2. Review
  3. Article
  4. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors at 5 institutions in 1 country.

Byung-Keun KimDepartment of Internal Medicine, Korea University Anam Hospital, Seoul, Korea.
Jung-Hyun KimDepartment of Internal Medicine, Seoul National University Bundang Hospital, Seongnam, Korea.
Kyoung-Hee SohnDepartment of Internal Medicine, Kyung Hee University Medical Center, Seoul, Korea.
Ju-Young KimDepartment of Internal Medicine, Gyeongsang National University Changwon Hospital, Changwon, Korea.
Yoon-Seok ChangDepartment of Internal Medicine, Seoul National University Bundang Hospital, Seongnam, Korea.
Sae-Hoon KimDepartment of Internal Medicine, Seoul National University Bundang Hospital, Seongnam, Korea.
Gyeongsang National University · KRKorea University · KRKyung Hee University Medical Center · KRSeoul National University · KRSeoul National University Hospital · KR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

BACKGROUND/

aimsTeicoplanin can be used as an alternative to vancomycin when treating beta-lactam-resistant gram-positive bacterial infections. Both vancomycin and teicoplanin are associated with relatively high rates of adverse drug reactions (ADRs), including hypersensitivity reactions. There is limited data on teicoplanin-vancomycin cross-reactivity. This study examined the incidence of teicoplanin ADRs and risk factors for cross-reactivity between vancomycin and teicoplanin.

methodsWe analyzed the incidence of teicoplanin ADRs in a retrospective study of 304 newly teicoplanin-exposed, immunocompetent, hospitalized patients at a single Korean Medical Center between January 1, 2006 and December 31, 2015.

resultsAmong 304 patients, 238 (78.3%) experienced vancomycin-associated ADRs prior to their teicoplanin exposure and 58 (19.1%) experienced teicoplanin- associated ADRs, which were mostly hypersensitivity reactions without acute kidney injury. The incidence of teicoplanin ADRs was higher in patients who previously experienced vancomycin-related ADRs (23.1% vs. 5.3%, p < 0.001). History of drug allergy was a statistically significant risk factor of teicoplanin ADRs. The incidence of teicoplanin ADRs significantly increased in patients with multiple organ involvement in vancomycin hypersensitivity reactions.

conclusionTeicoplanin should be administered with caution and clinicians must consider the risk factors of cross-reaction when prescribing teicoplanin to individuals with a history of vancomycin hypersensitivity.

Indexed as

Drug HypersensitivityTeicoplaninAnti-Bacterial AgentsHumansIncidenceRetrospective StudiesRisk FactorsVancomycinAnti-Bacterial AgentsTeicoplaninVancomycinCross reactionHypersensitivityTeicoplaninVancomycin

Identifiers

PMID31722513
PMCPMC7214367
OpenAlexW2983498910

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.